DEPUY SYNTHES PRODUCTS LLC QUICK COUPLING FOR K-WIRES F/BPL; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Back to Search Results |
| Catalog Number |
530.790 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/22/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once the evaluation of the device has been completed, a supplemental medwatch report will be sent accordingly.Udi ¿ (b)(4).
Event or Problem Description
It was reported that during the cleaning process it was observed that the quick coupling device had pieces of metal coming out of the device.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the actual device was returned for evaluation.The device was evaluated and it was determined that the reported condition was not confirmed.Therefore, the assignable root cause was not determined.However, during evaluation, it was determined that the device was corroded inside the needle bearing and on the gear shaft, the clamps were worn, would not run (frozen), rusting, the bearing was corroded and damaged causing untrue running, the gear shaft and bearing did not move smoothly and the device could not secure the cutter device.The device also failed pretests for check the free movement assessment, check quick tool coupling assessment and check for untrue running assessment.The assignable root cause was traced to improper maintenance.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Correction h6: please note that the analysis code of frozen/will not move was inadvertently documented in the previous investigation.This code has been removed and the investigation has been updated.Updated device evaluation: the actual device was returned for evaluation.The quick coupling device was evaluated and it was determined that the reported condition of pieces of metal coming out of the device was not confirmed.Therefore, the assignable root cause was not determined.However, during evaluation, it was determined that the gear shaft was not moving smoothly and would not hold the cutter, the clamps were worn and would not hold the cutter, and the bearing was broken inside causing untrue running and not moving smoothly.It was noted that there was component damage, vibration, corrosion/pitting/rusting, corroded bearing, moving parts did not move smoothly, could not secure/lock cutter, and the device was worn.The assignable root cause of these conditions was traced to improper maintenance.